Alert archive / Alabama / Severe Thunderstorm Warnings in 2012

Severe Thunderstorm Warning 116, NWS Huntsville, AL

May 29, 2012Colbert County, Franklin County, Alabama

NWS Huntsville, AL issued this severe thunderstorm warning at May 29, 2012, 8:35 PM CDT for Colbert County, Franklin County, Alabama. It was in force for 25 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
May 29, 2012, 8:35 PM CDT (01:35 UTC)
Expired
May 29, 2012, 9:00 PM CDT
In force
25 min
Issued by
NWS Huntsville, AL
Area
Storm-based polygon

Counties Colbert County, AL, Franklin County, AL

The radar

The Columbus AFB radar (KGWX), 101 km from the middle of the area, began a volume at 01:37 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Birmingham, AL (KBMX), launched 00:00Z, 1.6 hours before the alert went out and 181 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Birmingham, AL at 00:00Z on 2012-05-30Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 718 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Birmingham, AL at 00:00Z on 2012-05-30The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 31 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
718 J/kg
Mixed-layer CIN
-17 J/kg
Mixed-layer LCL
1766 m above ground
0-6 km bulk shear
12 kt
0-1 km storm-relative helicity
31 m²/s²
0-3 km storm-relative helicity
20 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

554 
WUUS54 KHUN 300135
SVRHUN
ALC033-059-300200-
/O.NEW.KHUN.SV.W.0116.120530T0135Z-120530T0200Z/

BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE HUNTSVILLE AL
835 PM CDT TUE MAY 29 2012

THE NATIONAL WEATHER SERVICE IN HUNTSVILLE HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  CENTRAL COLBERT COUNTY IN NORTHWEST ALABAMA...
  NORTHEASTERN FRANKLIN COUNTY IN NORTHWEST ALABAMA...

* UNTIL 900 PM CDT

* AT 830 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE HAIL...AND
  DAMAGING WINDS IN EXCESS OF 60 MPH.  THIS STORM WAS LOCATED NEAR
  POSEY LOOP...OR ABOUT 7 MILES SOUTHWEST OF TUSCUMBIA...AND MOVING
  SOUTHEAST AT 20 MPH.

* LOCATIONS IMPACTED INCLUDE...
  CROOKED OAK...TUSCUMBIA...
  COLBERT HEIGHTS...
  LITTLEVILLE...SPRING VALLEY...

PRECAUTIONARY/PREPAREDNESS ACTIONS...

THIS IS A DANGEROUS STORM. IF YOU ARE IN ITS PATH...PREPARE
IMMEDIATELY FOR DAMAGING WINDS...DESTRUCTIVE HAIL...AND DEADLY CLOUD
TO GROUND LIGHTNING. PEOPLE OUTSIDE SHOULD MOVE TO A SHELTER...
PREFERABLY INSIDE A STRONG BUILDING BUT AWAY FROM WINDOWS.

&&

LAT...LON 3463 8794 3475 8785 3473 8781 3475 8774
      3464 8748 3460 8751 3458 8751 3457 8753
      3454 8753 3444 8760
TIME...MOT...LOC 0135Z 300DEG 16KT 3466 8779

$$

RSB
1 follow-up statement
735 
WWUS54 KHUN 300151
SVSHUN

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE HUNTSVILLE AL
851 PM CDT TUE MAY 29 2012

ALC033-059-300200-
/O.CON.KHUN.SV.W.0116.000000T0000Z-120530T0200Z/
COLBERT AL-FRANKLIN AL-
851 PM CDT TUE MAY 29 2012

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 900 PM CDT
FOR NORTHEASTERN FRANKLIN AND SOUTH CENTRAL COLBERT COUNTIES...

AT 847 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE
HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH.  THIS STORM WAS
LOCATED NEAR COLBERT HEIGHTS...OR ABOUT 7 MILES SOUTH OF TUSCUMBIA...
MOVING SOUTHEAST AT 20 MPH.

OTHER LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO
LITTLEVILLE...SPRING VALLEY...THARPTOWN...PLEASANT RIDGE AND LA
GRANGE

PRECAUTIONARY/PREPAREDNESS ACTIONS...

THIS IS A DANGEROUS STORM. IF YOU ARE IN ITS PATH...PREPARE
IMMEDIATELY FOR DAMAGING WINDS...DESTRUCTIVE HAIL...AND DEADLY CLOUD
TO GROUND LIGHTNING. PEOPLE OUTSIDE SHOULD MOVE TO A SHELTER...
PREFERABLY INSIDE A STRONG BUILDING BUT AWAY FROM WINDOWS.

&&

LAT...LON 3458 8783 3474 8772 3463 8749 3462 8750
      3461 8750 3444 8760
TIME...MOT...LOC 0149Z 300DEG 16KT 3462 8770

$$

RSB

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Huntsville, AL wrote its last area forecast discussion before this severe thunderstorm warning went out at May 29, 6:40 PM CDT, 1 hour 55 minutes earlier.

Area forecast discussion, May 29, 6:40 PM CDT, 1 hour 55 minutes before
AREA FORECAST DISCUSSION...UPDATED
NATIONAL WEATHER SERVICE HUNTSVILLE AL
640 PM CDT TUE MAY 29 2012

.UPDATE...
FOR 00Z TAFS

&&

.DISCUSSION...
/ISSUED 316 PM CDT TUE MAY 29 2012/
A QUASI-ZONAL UPPER FLOW PATTERN PREVAILS ACROSS MUCH OF CENTRAL
NORTH AMERICA. WITHIN THIS FLOW PATTERN IS A SHORTWAVE TROUGH MOVING
ACROSS LAKE SUPERIOR INTO THE NEW ENGLAND STATES (CAUSING SEVERE
WEATHER ACROSS NEW ENGLAND). THIS PARTICULAR SHORTWAVE HAS DROPPED A
WEAK SFC COLD FRONT SOUTHEAST TOWARDS THE TN VALLEY RESULTING IN
SCATTERED CONVECTION MAINLY IN TN AND NE JACKSON COUNTY. IN FACT, IT
IS DIFFICULT TO DETECT THE SOUTHERN EXTENT OF THE FRONT OVER WEST
TN/KY. FURTHER WEST, A SHORTWAVE TROUGH (THAT WILL BECOME IMPORTANT
LATER THIS WEEK) IS CURRENTLY MOVING ACROSS THE PACIFIC NORTHWEST.

WEAKLY FORCED AFTERNOON CONVECTION SHOULD DEVELOP (MAINLY OVER NE AL)
AND CONTINUE UNTIL SUNSET THIS EVENING EVEN WITH THE SFC COLD FRONT
DROPPING SOUTH. THERE IS STILL A LARGE AMOUNT OF UNCERTAINTY WHETHER
ISOLATED SHOWERS AND STORMS DEVELOP DURING THE OVERNIGHT HOURS. AT
THIS POINT, HAVE KEPT IT CLEAR FROM 06-12Z WITH GRADUAL CLEARING OF
CLOUD COVER.

BY WEDNESDAY, THE AFOREMENTIONED SHORTWAVE OVER THE PACIFIC
NORTHWEST WILL DIG INTO THE CENTRAL PLAINS BRINGING SEVERE WEATHER
OVER THE CENTRAL AND SOUTHERN PLAINS STATES. THIS SHORTWAVE WILL
THEN SHIFT EASTWARD AND BECOME ALMOST CUTOFF FROM THE PREVAILING
WESTERLIES. AN ACCOMPANYING SFC COLD FRONT WILL LIKELY SPARK OFF A
MCS ACROSS THE MS RIVER VALLEY. MEANWHILE, OVER THE TN VALLEY, THERE
IS THE POSSIBILITY FOR ISOLATED AFTERNOON THUNDERSTORMS ON WEDNESDAY
WITH DAYTIME HEATING AND PERHAPS OUTFLOW BOUNDARIES FROM TODAY'S
CONVECTION. THE MAIN THREATS WILL BE GUSTY WINDS, HEAVY RAINFALL,
AND LIGHTNING.

THE MODELS ARE HAVING CONVECTIVE FEEDBACK ISSUES (TYPICAL FOR A
SUMMER-LIKE SCENARIO), BUT IT STILL LOOKS LIKE ON THURSDAY MORNING
INTO THE AFTERNOON A WARM FRONT WILL LIFT NORTHWARD IN RESPONSE TO
THE APPROACHING SHORTWAVE TROUGH. THIS WARM FRONT WILL LIKELY BE THE
FOCUS FOR DISCRETE PULSE-LIKE THUNDERSTORMS. INSTABILITY IS MODERATE
AND WIND SHEAR IS RATHER WEAK. IN ADDITION, FREEZING LEVELS ARE
ABOUT 12KFT. THUS, EXPECTING SMALL HAIL AND GUSTY WINDS TO BE THE
MAIN THREAT. HOWEVER, THERE COULD BE SOME STORMS THAT DO STRENGTHEN
TO SEVERE LEVELS DUE TO DAYTIME HEATING (BREAKS IN CLOUDS). DUE TO
THE AMOUNT OF INSTABILITY AND MOISTURE TRANSPORT, EXPECTING THESE
THUNDERSTORMS TO BE PROLIFIC RAIN PRODUCERS. THE TIMING OF THIS WARM
FRONT CROSSING THE AREA APPEARS TO BE IN THE EARLY AFTERNOON TO LATE
AFTERNOON HOURS ON THURSDAY. THE MODELS THEN DIVERGE SOMEWHAT AS TO
THE SPEED OF THE SFC COLD FRONT. IT APPEARS THAT THE SFC COLD FRONT
IS FASTER WITH THE NAM AND SLOWER WITH THE GFS/ECMWF. THE NAM HAS
THE FRONT COMPLETELY EXITING (NE AL/SOUTHERN MIDDLE TN) BY EARLY
FRIDAY MORNING WHILE THE GFS/ECMWF HAVE A SLOWER SOLUTION WITH THE
FRONT ENTERING THE CWA BY LATE FRIDAY MORNING AND EXITING BY LATE
FRIDAY EVENING. GIVEN THE TIME OF YEAR AND THE DYNAMICS WITH THE
TRAJECTORY OF THIS SHORTWAVE TROUGH, ANTICIPATE A SLOWER RATHER THAN
A FAST FROPA. SO, WILL RETAIN HIGH POPS THURSDAY NIGHT THROUGH THE
REST OF FRIDAY AND TAPER OFF BY FRIDAY NIGHT. THE WIND FIELDS ARE
STRONGER WITH THIS TROUGH AND ACCOMPANYING SFC COLD FRONT, ESPECIALLY
OVER S MIDDLE TN. WITH THE INCREASE IN WIND SHEAR AND MODERATE TO
HIGH AMOUNT OF INSTABILITY, CLUSTERS OF STORMS APPEAR TO BE MORE
LIKELY. THESE CLUSTERS WILL LIKELY HAVE LARGE HAIL AND DAMAGING
WINDS. HIGHER WIND SHEAR IS PRESENT TO THE NORTH OVER CENTRAL TN AND
KY WHICH COULD LEND A RISK FOR TORNADOES.

ONCE THE SFC COLD FRONT DROPS SOUTH ACROSS THE REGION ON FRIDAY,
EXPECTING A RIDGE TO DEVELOP OVER THE SOUTHEAST BRINGING COOLER AND
DRY CONDITIONS. IN FACT, TEMPS COULD BE BELOW AVERAGE IN THE LOW 80S
ON SATURDAY. AS THE RIDGE BUILDS, RETURN SOUTHERLY FLOW WILL ALLOW
TEMPS TO 'RECOVER' BACK INTO THE LOW 90S BY SUNDAY INTO MONDAY.

SL.77

&&

.AVIATION...
FOR 00Z TAFS...
DAYTIME HEATING INTO THE LOW/MID 90S ALONG WITH SOMEWHAT HIGHER
MOISTURE HAS RESULTED IN UNSTABLE CONDITIONS... WHICH RESULTED IN
THE FORMATION OF SCATTERED CONVECTION. MOST OF THOSE STORMS IN THE
IMMEDIATE AREA HAVE BEEN SHORT LIVED. HOWEVER...A LINE OF STRONGER
STORMS EXTENDING FROM ABOUT 55 MILES NNW OF KMSL TO SOUTH OF KBNA.
THEY WILL MOVE ACROSS PARTS OF THIS REGION DURING THE NEXT FEW
HOURS. THIS ACTIVITY WILL PROBABLY JUST CLIP BY KMSL TO THE EAST...
BUT OTHER SITES...ESPECIALLY EAST OF I-65 COULD GET AFFECTED...
INCLUDING KHSV. WIND GUSTS TO 40KT AND BRIEF REDUCTIONS OF
CIGS/VISBY ARE EXPECTED. AFTER THE STORMS MOVE EAST OF THE
REGION...VFR WEATHER SHOULD RETURN AND CONTINUE FOR THE REMAINDER
OF THE TAF.

BOYD

&&

.HUN WATCHES/WARNINGS/ADVISORIES...
AL...NONE.
TN...NONE.
&&

FOR MORE INFORMATION PLEASE VISIT OUR WEBSITE
AT WEATHER.GOV/HUNTSVILLE.
Hazardous weather outlook, May 29, 7:22 PM CDT, 1 hour 13 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE HUNTSVILLE AL
722 PM CDT TUE MAY 29 2012

ALZ001>010-016-TNZ076-096-097-301015-
LAUDERDALE-COLBERT-FRANKLIN AL-LAWRENCE-LIMESTONE-MADISON-MORGAN-
MARSHALL-JACKSON-DEKALB-CULLMAN-MOORE-LINCOLN-FRANKLIN TN-
722 PM CDT TUE MAY 29 2012

THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTH ALABAMA AND PORTIONS
OF SOUTHERN MIDDLE TENNESSEE.

.DAY ONE...TONIGHT...

SCATTERED THUNDERSTORMS WILL AFFECT PORTIONS OF THE TENNESSEE
VALLEY THIS EVENING...MAINLY AREAS EAST OF THE QUAD CITIES. WHILE
WIDESPREAD SEVERE WEATHER IS NOT EXPECTED...THE STRONGER STORMS
WILL BE CAPABLE OF PRODUCING WIND GUSTS TO 50 MPH...DIME SIZED
HAIL...FREQUENT LIGHTNING AND LOCALLY HEAVY RAINFALL.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY...

ISOLATED THUNDERSTORMS ARE POSSIBLE WEDNESDAY AFTERNOON. THE
STRONGER STORMS COULD PRODUCE GUSTY WINDS...SMALL HAIL AND LOCALLY
HEAVY RAINFALL.

ORGANIZED THUNDERSTORM ACTIVITY IS EXPECTED ON THURSDAY INTO FRIDAY
AS A STRONGER STORM SYSTEM APPROACHES THE AREA. SOME THUNDERSTORMS
DURING THIS PERIOD WILL BE STRONG TO SEVERE WITH DAMAGING WINDS...
HAIL AND HEAVY RAIN.

.SPOTTER CALL TO ACTION STATEMENT...

ACTIVATION OF STORM SPOTTERS AND EMERGENCY MANAGEMENT PERSONNEL IS
NOT ANTICIPATED AT THIS TIME.

RSB

In the hours before

Special weather statement, May 29, 5:53 PM CDT, 2 hours 42 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE HUNTSVILLE AL
553 PM CDT TUE MAY 29 2012

ALZ004-292345-
LAWRENCE-
553 PM CDT TUE MAY 29 2012

...SIGNIFICANT WEATHER ADVISORY FOR LAWRENCE COUNTY UNTIL 645 PM
CDT...

AT 554 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A
STRONG THUNDERSTORM NEAR MT HOPE...OR 10 MILES SOUTHWEST OF
MOULTON...MOVING SOUTHEAST AT 15 MPH.

PEA SIZE HAIL AND WINDS UP TO 40 MPH ARE EXPECTED WITH THIS STORM.

* LOCATIONS IN OR NEAR THE PATH INCLUDE...
  WREN.

THIS THUNDERSTORM COULD INTENSIFY QUICKLY...SO BE READY TO ACT IF A
WARNING IS ISSUED.

&&

LAT...LON 3436 8753 3447 8753 3453 8747 3434 8711
      3430 8712 3430 8733
TIME...MOT...LOC 2253Z 308DEG 12KT 3440 8745

TT
Special weather statement, May 29, 7:05 PM CDT, 1 hour 30 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE HUNTSVILLE AL
705 PM CDT TUE MAY 29 2012

ALZ008>010-300045-
DE KALB-JACKSON-MARSHALL-
705 PM CDT TUE MAY 29 2012

...SIGNIFICANT WEATHER ADVISORY FOR DEKALB...JACKSON AND MARSHALL
COUNTIES UNTIL 745 PM CDT...

AT 706 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A
STRONG THUNDERSTORM NEAR LIM ROCK...OR 9 MILES WEST OF SCOTTSBORO...
MOVING SOUTHEAST AT 15 MPH.

PEA SIZE HAIL AND WINDS UP TO 40 MPH ARE EXPECTED WITH THIS STORM.

* LOCATIONS IN OR NEAR THE PATH INCLUDE...
  SCOTTSBORO.
  LANGSTON.
  SECTION...POWELL.

THIS THUNDERSTORM COULD INTENSIFY QUICKLY...SO BE READY TO ACT IF A
WARNING IS ISSUED.

STAY TUNED TO NOAA WEATHER RADIO...COMMERCIAL RADIO...OR YOUR LOCAL
TELEVISION STATIONS FOR LATER STATEMENTS AND POSSIBLE WARNINGS
CONCERNING THIS WEATHER SITUATION.

&&

LAT...LON 3437 8594 3458 8630 3460 8632 3475 8622
      3458 8579
TIME...MOT...LOC 0005Z 300DEG 14KT 3463 8618

TT
Special weather statement, May 29, 7:37 PM CDT, 58 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE HUNTSVILLE AL
737 PM CDT TUE MAY 29 2012

ALZ002-300115-
COLBERT-
737 PM CDT TUE MAY 29 2012

...SIGNIFICANT WEATHER ADVISORY FOR COLBERT COUNTY UNTIL 815 PM
CDT...

AT 737 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A
STRONG THUNDERSTORM NEAR SRYGLEY CHURCH...OR 15 MILES WEST OF
TUSCUMBIA. THIS STORM WAS NEARLY STATIONARY.

PEA SIZE HAIL AND WINDS UP TO 40 MPH ARE EXPECTED WITH THIS STORM.

* LOCATIONS IN OR NEAR THE PATH INCLUDE...
  MT HESTER...ALLSBORO.

THIS THUNDERSTORM COULD INTENSIFY QUICKLY...SO BE READY TO ACT IF A
WARNING IS ISSUED.

&&

LAT...LON 3465 8813 3479 8812 3479 8811 3457 8775
      3458 8814 3462 8814
TIME...MOT...LOC 0037Z 180DEG 0KT 3466 8796

TT
Special weather statement, May 29, 7:58 PM CDT, 37 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE HUNTSVILLE AL
758 PM CDT TUE MAY 29 2012

ALZ001-005-006-TNZ096-300145-
LAUDERDALE-LIMESTONE-LINCOLN-MADISON-
758 PM CDT TUE MAY 29 2012

...SIGNIFICANT WEATHER ADVISORY FOR LAUDERDALE...LIMESTONE...LINCOLN
AND MADISON COUNTIES UNTIL 845 PM CDT...

AT 753 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING
STRONG THUNDERSTORMS ALONG A LINE EXTENDING FROM 5 MILES NORTHWEST OF
THREET TO MCBURG...MOVING SOUTHEAST AT 15 MPH.

PENNY SIZE HAIL...FREQUENT CLOUD TO GROUND LIGHTNING...AND HEAVY
DOWNPOURS ARE EXPECTED WITH THESE STORMS.

* LOCATIONS IN OR NEAR THE PATH INCLUDE...
  THREET...ZIP CITY...GREEN HILL...LEXINGTON.
  LESTER...ATHENS...HARVEST

SEEK SHELTER AND STAY AWAY FROM WINDOWS UNTIL THE STORM HAS PASSED.

STAY TUNED TO NOAA WEATHER RADIO...COMMERCIAL RADIO...OR YOUR LOCAL
TELEVISION STATIONS FOR LATER STATEMENTS AND POSSIBLE WARNINGS
CONCERNING THIS WEATHER SITUATION.

&&

LAT...LON 3527 8679 3481 8663 3477 8718 3483 8755
      3473 8781 3476 8787 3501 8802 3500 8685
      3526 8683
TIME...MOT...LOC 0056Z 333DEG 13KT 3499 8789 3518 8685

RSB
Special weather statement, May 29, 8:02 PM CDT, 33 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE HUNTSVILLE AL
802 PM CDT TUE MAY 29 2012

ALZ016-300130-
CULLMAN-
802 PM CDT TUE MAY 29 2012

...SIGNIFICANT WEATHER ADVISORY FOR CULLMAN COUNTY UNTIL 830 PM
CDT...

AT 757 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A
STRONG THUNDERSTORM NEAR PHELAN...OR 5 MILES SOUTHEAST OF
CULLMAN...MOVING SOUTHEAST AT 15 MPH. OTHER STRONG STORMS WERE
LOCATED NEAR LOGAN AND COLONY...ALSO MOVING SOUTHEAST AT 15 MPH.

PEA SIZE HAIL...WINDS UP TO 40 MPH...FREQUENT CLOUD TO GROUND
LIGHTNING...AND HEAVY DOWNPOURS ARE EXPECTED WITH THESE STORMS.

* LOCATIONS IN OR NEAR THE PATH INCLUDE...
  WALTER...GARDEN CITY...HANCEVILLE.

SEEK SHELTER AND STAY AWAY FROM WINDOWS UNTIL THE STORM HAS PASSED.

STAY TUNED TO NOAA WEATHER RADIO...COMMERCIAL RADIO...OR YOUR LOCAL
TELEVISION STATIONS FOR LATER STATEMENTS AND POSSIBLE WARNINGS
CONCERNING THIS WEATHER SITUATION.

&&

LAT...LON 3414 8703 3423 8680 3415 8659 3411 8660
      3412 8662 3408 8666 3408 8669 3405 8668
      3405 8670 3404 8670 3394 8682 3394 8684
      3393 8686 3393 8688
TIME...MOT...LOC 0101Z 301DEG 15KT 3413 8674

RSB
Special weather statement, May 29, 8:23 PM CDT, 12 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE HUNTSVILLE AL
823 PM CDT TUE MAY 29 2012

ALZ001-004>009-TNZ097-300145-
FRANKLIN-JACKSON-LAUDERDALE-LAWRENCE-LIMESTONE-MADISON-MARSHALL-
MORGAN-
823 PM CDT TUE MAY 29 2012

...SIGNIFICANT WEATHER ADVISORY FOR FRANKLIN...JACKSON...
LAUDERDALE...LAWRENCE...LIMESTONE...MADISON...MARSHALL AND MORGAN
COUNTIES UNTIL 845 PM CDT...

AT 820 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING
AN OUTFLOW BOUNDARY PRODUCING GUSTY WINDS...ALONG A LINE EXTENDING
FROM COURTLAND TO FRANCISCO...MOVING SOUTH AT 30 MPH. TO THE NORTH
OF THAT BOUNDARY...AN AREA OF SHOWERS AND THUNDERSTORMS WAS ALSO
HEADED SOUTH.

PEA SIZE HAIL...WINDS UP TO 50 MPH...FREQUENT CLOUD TO GROUND
LIGHTNING...AND HEAVY DOWNPOURS ARE EXPECTED WITH THESE STORMS.

* LOCATIONS IN OR NEAR THE PATH INCLUDE...
  RED BANK...ATHENS...MADISON...HARVEST...MERIDIANVILLE...
  HUNTSVILLE...DECATUR...SCOTTSBORO...AND FLORETTE.

SEEK SHELTER AND STAY AWAY FROM WINDOWS UNTIL THE STORM HAS PASSED.

STAY TUNED TO NOAA WEATHER RADIO...COMMERCIAL RADIO...OR YOUR LOCAL
TELEVISION STATIONS FOR LATER STATEMENTS AND POSSIBLE WARNINGS
CONCERNING THIS WEATHER SITUATION.

&&

LAT...LON 3508 8614 3458 8598 3431 8691 3430 8728
      3491 8744 3499 8632 3503 8632
TIME...MOT...LOC 0117Z 345DEG 24KT 3465 8728 3496 8622

RSB

The office that day

Everything else NWS Huntsville, AL issued on the same UTC day.

IssuedProductOfficeCountiesLasted
May 29, 7:05 PM CDTSpecial Weather StatementHUNJackson40 min
May 29, 7:37 PM CDTSpecial Weather StatementHUNColbert38 min
May 29, 7:56 PM CDTSevere Thunderstorm WarningHUNColbert32 min
May 29, 7:58 PM CDTSpecial Weather StatementHUNLauderdale, Limestone47 min
May 29, 8:02 PM CDTSpecial Weather StatementHUNCullman28 min
May 29, 8:23 PM CDTSpecial Weather StatementHUNLawrence, Limestone, Madison, Morgan22 min
May 29, 8:33 PM CDTSevere Thunderstorm WarningHUNCullman9 min
May 29, 8:46 PM CDTSpecial Weather StatementHUNDeKalb, Jackson44 min
May 29, 8:48 PM CDTSpecial Weather StatementHUNCullman42 min
May 29, 8:53 PM CDTSevere Thunderstorm WarningHUNDeKalb, Jackson52 min
May 29, 9:03 PM CDTSevere Thunderstorm WarningHUNColbert, Franklin, Lawrence31 min
May 29, 10:00 PM CDTSpecial Weather StatementHUNCullman45 min

Nearby

Severe Thunderstorm Warnings in Alabama, 2012Every severe thunderstorm warning in 2012

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.